Hail, Rensselaer
- When
- September 9, 2:05 PM EST
- Where
- Rensselaer County, Troy
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.750, -73.683
Law enforcement personnel reported that penny-sized hail occurred in Troy.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Sep 9, 10:47 AM EST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1147 AM EDT SAT SEP 9 2006 .UPDATE...UPDATE TO CAPTURE SATELLITE AND RADAR TRENDS AND GET RID OF MORNING WORDING. UPPED POPS TO LIKELY OVER NORTHWEST AND ALTERED TIMING OF ONSET OF PRECIPITATION SLIGHTLY. ALSO ADJUSTED TEMPS BASED ON CURRENT OBS BUT KEPT MAXES AS THEY WERE. NO CHANGES BEYOND TODAY. && .SHORT TERM /TODAY THROUGH SUNDAY NIGHT/... SEVERAL HOURS BEFORE DAYBREAK SATURDAY MORNING...THERE WAS A BAND OF SHOWERS AND THUNDERSTORMS FROM CENTRAL LAKE ONTARIO SOUTHWESTWARD INTO WESTERN NEW YORK. THIS PRECIPITATION WAS TIED TO AN APPROACHING COLD FRONT. BASED ON THE CURRENT MOVEMENT OF THE BAND OF PRECIPITATION...IT WILL REACH THE OUR NORTHWESTERN ZONES AROUND...OR SHORTLY AFTER DAYBREAK. FROM THERE...THE SHOWERS AND THUNDERSTORMS WILL DRIFT SOUTHEASTWARD ACROSS THE COUNTY WARNING AREA. THE LATEST GUIDANCE FROM THE AVIATION...NORTH AMERICAN MESOSCALE AND CANADIAN REGIONAL MODELS SUGGEST THAT THE HIGHEST PROBABILITY OF PRECIPITATION SHOULD BE ACROSS THE NORTHWESTERN PORTION OF THE COUNTY WARNING AREA...AND THAT THERE IS A CHANCE OF RAINFALL IN ALL OF THE COUNTY WARNING AREA TODAY. THE CONVECTIVE PARAMETERS SUGGEST THAT A MENTION OF THUNDER IS WARRANTED IN ALL OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND TODAY. THE GUIDANCE FROM THE STORM PREDICTION CENTER INDICATES THAT THESE THUNDERSTORMS ARE NOT LIKELY TO PRODUCE SEVERE WEATHER. WE NOTED THAT THE STORM RELATIVE HELICITY VALUES ARE FORECAST TO BE QUITE LOW TODAY. WE BLENDED THE MODEL OUTPUT STATISTICAL GUIDANCE FROM THE NORTH AMERICAN...AVIATION AND NESTED GRID MODELS TO ARRIVE AT MAXIMUM TEMPERATURE FORECAST. WE BLENDED GUIDANCE FOR THE SURFACE WIND FORECAST TOO. THESE WINDS WILL VEER FROM THE SOUTHWEST TO THE NORTHWEST AS THE FRONT MOVES ACROSS THE REGION. THERE MAY BE A LINGERING SHOWER THIS EVENING. THE BEST CHANCE OF SHOWERS IS IN CLOSEST PROXIMITY TO THE COLD FRONT (SOUTHERN PORTION OF THE COUNTY WARNING AREA). AS THE NIGHT WEARS ON DRIER AIR WILL TAKE HOLD...AND WE CUT THE PROBABILITY OF RAINFALL TO LESS THAN 14 PERCENT FOR THE PERIOD FROM MIDNIGHT TO DAYBREAK. THE CLOUD COVER WILL DIMINISH THROUGH THE NIGHT...AND SOME PATCHY FOG IS LIKELY IN AREAS USUALLY PRONE TO FOG AT THIS TIME OF THE YEAR. BLENDING GUIDANCE YIELDS TEMPERATURES RANGING FROM THE UPPER 30S AND LOWER 40S IN THE ADIRONDACKS...TO THE MID 50S IN THE HUDSON VALLEY. HIGH PRESSURE OVER ONTARIO PROVINCE EARLY SUNDAY WILL BUILD INTO QUEBEC PROVINCE SUNDAY AFTERNOON. A NORTH NORTHEAST SURFACE WIND AT 5 TO 15 MILES AN HOUR WILL DRIVE COOLER AIR SOUTHWARD INTO NEW YORK STATE AND NEW ENGLAND. TEMPERATURES SUNDAY WILL BE AROUND 10 DEGREES LOWER THAN TODAY. THE AUTUMN-LIKE CONDITIONS WILL EXTEND INTO SUNDAY NIGHT. AND THE LATEST GUIDANCE SUGGESTS THAT TEMPERATURE VALUES FROM THE SOUTHERN ADIRONDACKS INTO THE LAKE GEORGE-NORTHERN SARATOGA REGION WILL BE LOW ENOUGH TO CONSIDER ISSUING SOME SORT OF FROST HEADLINE FOR SUNDAY NIGHT. IF LATER GUIDANCE CONTINUES TO SUGGEST FROST...A FROST ADVISORY OR WARNING WILL BE ISSUED BY FORECASTERS ON SATURDAY NIGHT OR SUNDAY. && .LONG TERM /MONDAY THROUGH FRIDAY/... WE MADE NO SIGNIFICANT CHANGES TO THE FORECAST DURING THIS PERIOD. THE AVIATION MODEL WANTS TO BRING A WAVE INTO THE NORTHEAST ON TUESDAY...AND GUIDANCE FROM THAT MODEL SUGGESTS A CHANCE OF MEASURABLE RAINFALL. THE CANADIAN GLOBAL MODEL CONTINUES TO INDICATE DRY WEATHER FOR TUESDAY...AND THE FORECAST FROM THE EUROPEAN IS LIKEWISE DRY. PROJECTING THE UNITED KINGDOM MODEL FORECAST BEYOND MONDAY EVENING SUGGESTS THAT DRY WEATHER WILL PREVAIL TUESDAY. SINCE MOST MODELS ARE SUGGESTING A DRY DAY TUESDAY...WE LEFT THE PREVIOUS FORECAST AS IT WAS...IGNORING THE GUIDANCE FROM THE AVIATION MODEL. AN ANTICYCLONIC FLOW OF MAINLY DRY AIR WILL PREDOMINATE FOR MUCH OF THIS PERIOD...RESULTING IN THE USUAL CHARACTERISTICALLY DRY SEPTEMBER WEATHER. && .AVIATION /06Z SATURDAY TO 06Z SUNDAY/... CONDITIONS WILL REMAIN OR DETERIORATE TO IFR AND LIFR DUE TO BR/FOG AND STRATUS AT KGFL/KPOU...AND THESE CONDITIONS WILL LIKELY PERSIST UNTIL 12Z TO 13Z...THEN IMPROVE TO VFR BY 14Z. AT KALB...A LIGHT SOUTH WIND THROUGH SUNRISE IS EXPECTED TO PREVENT SIGNIFICANT FOG/BR/STRATUS FORMATION AND HAVE ONLY INCLUDED THE POSSIBILITY OF 3SM BR THROUGH 12Z. AFTER MORNING FOG/BR/STRATUS LIFTS FROM ALL THREE LOCATIONS...EXPECT VFR CONDITIONS WITH SCT CLOUDS UNTIL A COLD FRONT CROSSES EACH LOCATION...KGFL AT 18Z...KALB AT 19Z...AND KPOU AT 22Z. AS THE FRONT MOVES THROUGH VFR CONDITIONS WILL PREVAIL BUT WITH BKN CLOUDS AT 5000-6000 FEET WITH VCSH. SURFACE WINDS AFTER SUNRISE WILL BE SOUTH OR SOUTHWEST AT 5 TO 10 KTS...SWITCHING TO NORTHWEST OR NORTH AFTER FRONTAL PASSAGE AT 10 TO 15 KTS...THE NORTH OR NORTHWEST AROUND 5 KTS AFTER 00Z. && .FIRE WEATHER...THE MINIMUM RELATIVE HUMIDITY TODAY WILL BE ABOUT 45 TO 55 PERCENT IN VALLEY LOCATIONS AND 50 TO 65 PERCENT ACROSS HIGHER TERRAIN. LIGHT AND VARIABLE SURFACE WINDS WILL BECOME SOUTH OR SOUTHWEST 5 TO 10 MPH THIS MORNING...THEN SWITCH TO NORTH OR NORTHWEST AT 10 TO 15 MPH WITH GUSTS TO 20 MPH POSSIBLE AS A COLD FRONT MOVES THROUGH LATE THIS MORNING AND AFTERNOON. THERE IS A CHANCE OF SHOWERS AS THE COLD FRONT MOVES THROUGH. THE RELATIVE HUMIDITY WILL RECOVER TO BETWEEN 90 AND 100 PERCENT TONIGHT WITH A LIGHT NORTH OR NORTHWEST WIND. ON SUNDAY...THE MINIMUM RELATIVE HUMIDITY WILL BE 40 TO 55 PERCENT WITH A NORTHERLY SURFACE WIND AT 5 TO 10 MPH. .HYDROLOGY... NO HYDRO PROBLEMS ANTICIPATED FOR THE NEXT SEVERAL DAYS. THE FLOWS ON ALL MAJOR RIVERS HAVE RECEDED TO LATE SUMMER LOWS. RAINFALL ASSOCIATED WITH A COLD FRONT PASSAGE ON TODAY WILL BE MAINLY SCATTERED AND LIGHT. BASIN AVERAGE QPF WILL BE LESS THAN ONE QUARTER INCH. FROM SUNDAY INTO THE MIDDLE OF NEXT WEEK...CANADIAN HIGH PRESSURE WILL BE IN CONTROL WITH DRY CONDITIONS PREVAILING. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SHORT TERM...HEMMERICH LONG TERM...HEMMERICH AVIATION...MAGLARAS FIRE WEATHER...MAGLARAS HYDROLOGY...MAGLARAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 239 AM EDT SAT SEP 9 2006 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-101100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 239 AM EDT SAT SEP 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT NON SEVERE THUNDERSTORMS ARE POSSIBLE TODAY. THEY WILL FORM IN A NORTHEAST TO SOUTHWEST LINE ALONG A COLD FRONT. THIS COLD FRONT WILL MOVE TO THE SOUTHERN ADIRONDACK MOUNTAINS LATER THIS MORNING...AND THROUGH THE BALANCE OF EASTERN NEW YORK AND WESTERN NEW ENGLAND THIS AFTERNOON. INDIVIDUAL THUNDERSTORMS WILL MOVE FROM WEST TO EAST AT 20 TO 25 MILES AN HOUR. THUNDERSTORMS MAY BRING A BRIEF PERIOD OF HEAVY RAINFALL TO SOME LOCATIONS. RAINFALL IS LIKELY TO BE LESS THAN AN INCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 154 PM EDT SAT SEP 9 2006 NYZ040-047-048-091830- SCHOHARIE NY-WESTERN SCHENECTADY NY-MONTGOMERY NY- 154 PM EDT SAT SEP 9 2006 ...STRONG THUNDERSTORMS IN SCHOHARIE...MONTGOMERY AND SCHENECTADY COUNTIES... AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF CENTRAL BRIDGE TO RICHMONDVILLE TO 13 MILES WEST OF JEFFERSON...AND MOVING EAST AT 25 MPH. THUNDERSTORMS WILL BE NEAR... SUMMIT BY 200 PM EDT CENTRAL BRIDGE BY 210 PM EDT AMSTERDAM...SCHOHARIE AND JEFFERSON BY 215 PM EDT MIDDLEBURGH...DUANESBURG...DELANSON AND BREAKABEEN BY 225 PM EDT NORTH BLENHEIM BY 230 PM EDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 213 PM EDT SAT SEP 9 2006 MAZ001-NYZ054-091845- EASTERN RENSSELAER NY-NORTHERN BERKSHIRE MA- 213 PM EDT SAT SEP 9 2006 ...A STRONG THUNDERSTORM IN RENSSELAER AND BERKSHIRE COUNTIES... AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR BERLIN...OR ABOUT 13 MILES WEST OF NORTH ADAMS...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... NEW ASHFORD...WILLIAMSTOWN AND WESTON FIELD BY 240 PM EDT ADAMS...CHESHIRE AND 6 MILES SOUTHWEST OF NORTH ADAMS BY 245 PM EDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 216 PM EDT SAT SEP 9 2006 NYZ047>049-051-052-091845- WESTERN ALBANY NY-SCHOHARIE NY-WESTERN SCHENECTADY NY- EASTERN SCHENECTADY NY-EASTERN ALBANY NY- 216 PM EDT SAT SEP 9 2006 ...A STRONG THUNDERSTORM IN SCHOHARIE...ALBANY AND SCHENECTADY COUNTIES... AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR CENTRAL BRIDGE...OR ABOUT 11 MILES NORTHEAST OF COBLESKILL...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... DUANESBURG BY 225 PM EDT 6 MILES NORTH OF BERNE BY 230 PM EDT ALTAMONT BY 235 PM EDT ROTTERDAM BY 240 PM EDT GUILDERLAND...VOORHEESVILLE...6 MILES WEST OF COLONIE AND 7 MILES SOUTH OF SCHENECTADY BY 245 PM EDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 233 PM EDT SAT SEP 9 2006 NYZ043-091900- NORTHERN WASHINGTON NY- 233 PM EDT SAT SEP 9 2006 ...A STRONG THUNDERSTORM IN WASHINGTON COUNTY... AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR HARTFORD...OR ABOUT 10 MILES SOUTH OF WHITEHALL...AND MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... GRANVILLE BY 245 PM EDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 253 PM EDT SAT SEP 9 2006 NYZ052>054-091930- WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-EASTERN ALBANY NY- 253 PM EDT SAT SEP 9 2006 ...A STRONG THUNDERSTORM IN ALBANY AND RENSSELAER COUNTIES... AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED BETWEEN COHOES AND GUILDERLAND...AND MOVING EAST AT 20 MPH. PEA SIZE HAIL HAS BEEN REPORTED WITH THIS STORM. THE THUNDERSTORM WILL BE NEAR... WATERVLIET...MENANDS...GREEN ISLAND AND COHOES BY 300 PM EDT TROY BY 305 PM EDT WYANTSKILL AND WYNANTSKILL BY 310 PM EDT CENTER BRUNSWICK AND WEST SAND LAKE BY 315 PM EDT AVERILL PARK BY 320 PM EDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 256 PM EDT SAT SEP 9 2006 NYZ060-061-091930- EASTERN COLUMBIA NY-WESTERN COLUMBIA NY- 256 PM EDT SAT SEP 9 2006 ...A STRONG THUNDERSTORM IN COLUMBIA COUNTY... AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED ABOUT OVER HUDSON...AND MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... PHILMONT AND 6 MILES SOUTH OF CHATHAM BY 310 PM EDT AUSTERLITZ BY 330 PM EDT
The Albany radar (KENX), 36 km away, was scanning. The volume nearest the first event began at 19:07 UTC.
2 hail. Local standard time, as filed.
Law enforcement personnel reported that penny-sized hail occurred in Troy.
A trained spotter reported that penny-sized hail occurred in Poestenkill.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528084, 5528317.